Drought, Manitowoc
- When
- August 1, 12:00 AM CST to August 30, 5:59 AM CST
- Where
- Manitowoc forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
Below normal rainfall in most areas and slightly above normal temperatures for the month of August allowed drought conditions to persist through at least the first half of the month. 08 inches below normal in Rhinelander.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Below normal rainfall in most areas and slightly above normal temperatures for the month of August allowed drought conditions to persist through at least the first half of the month. Precipitation for the month of August was 0.46 inch above normal in Green Bay, 2.46 inches below normal in Wausau and 2.08 inches below normal in Rhinelander. The January through August 2005 precipitation deficit was 2.79 inches in Green Bay, 8.66 inches in Wausau and 6.60 inches in Rhinelander.The U.S. Drought Monitor continued to categorize much of northeast and most of east central Wisconsin as being in severe drought (D2) since July. All but southeast Manitowoc county improved to at least the moderate drought (D1) category by August 23rd, and by the end of the month the entire area was either in the abnormally dry (D0), or moderate drought category.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 31, 1:00 PM CST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT SUN JUL 31 2005 .SHORT TERM...TNGT AND MONDAY...MAIN FCST CONCERNS ARE TSTM CHCS AND TEMPS. MID-AFTN SFC ANALYSIS SHOWS TROF FM KINL TO KHON...AND WRMFNT ACRS LS TO NRN LOWER MI. ALTHOUGH MDT INSTAB EXISTS ACRS MUCH OF FCST AREA...VRY LTL IN THE WAY OF MECHANISM TO LIFT PARCELS ATTM. EARLY AFTN TAMDAR SOUNDINGS AROUND ATW INDCT CAPPING INVERSION AND DRY LAYER AROUND 840-860 MB. 00Z NMM WRF...12Z NAM AND 15Z RUC DO INDCT INCREASED CHC FOR ISOLD-SCT CONVECTION BTWN 00Z-06Z ACRS NRN HALF OF FCST AREA AHD OF SFC TROF AND WK MID-LVL SHRTWV TROF. FCST TEMPS FOR TNGT AND MON A BLEND OF PERSISTENCE AND AVN MOS. .LONG TERM...MONDAY NIGHT INTO NEXT SUNDAY...BROAD UPPER RIDGE WILL CONTINUE TO DOMINATE THE MID SECTION OF THE COUNTRY DURING THIS PERIOD...WITH MORE OF A ZONAL FLOW NEAR THE US/CANADIAN BORDER. TIMING FRONTAL SYSTEMS ALONG WITH S/WS ON THIS NORTHERN PERIMETER WILL BE THE CHALLENGE FOR THE GREAT LAKES AREA. FOR MONDAY NIGHT...MODELS CONTINUE TO WASH OUT A SUBTLE SURFACE BOUNDARY OVER SOUTHERN WISCONSIN MONDAY NIGHT INTO TUESDAY AS A SURFACE HIGH PRESSURE REGION SLIDES OVER THE NORTHERN GREAT LAKES REGION. RETURN FLOW STARTS LATER TUESDAY NIGHT INTO EARLY WEDNESDAY AND GFS/NAM PROGGED PCPN TO SPREAD OVER. HOWEVER DUE TO RECENT TIMING CHALLENGES WITH S/WS AND DEALING WITH AN AIR MASS WHICH WARM AND RELATIVELY DRY IN RESPECT TO SATURATE...WILL CONTINUE A DRY FORECAST THROUGH WEDNESDAY. OTHERWISE NEXT CHANCE OF PCPN STILL FROM WED NIGHT INTO THURSDAY NIGHT AS UPPER TROUGH BREAKS DOWN THE UPER RIDGE AND FRONTAL SYSTEM SLIDES OVER THE AREA. GOING FORECAST LOOKS GOOD. BROAD UPPER RIDGE THEN AGAIN DEVELOPS FRIDAY INTO THE WEEKEND. SOME POTENTIAL OF ANOTHER S/W TROF TO AFFECT THE FORECAST AREA LATER SUNDAY BUT FOR NOW WILL CONTINUE THE DRY FORECAST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && JKL/HELMAN WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1100 AM CDT SUN JUL 31 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011545- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1100 AM CDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF THUNDERSTORMS WITH HAIL AND WIND GUSTS OVER 40 MPH THIS AFTERNOON AND EVENING OVER NORTHERN WISCONSIN. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE AGAIN POSSIBLE OVER NORTHERN WISCONSIN LATE MONDAY. THE CHANCE FOR THUNDERSTORMS RETURNS ON WEDNESDAY NIGHT AND CONTINUES INTO THURSDAY NIGHT AS A STRONG COLD FRONT PASSES THROUGH THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... AREA-WIDE ACTIVATION OF SPOTTERS IS NOT LIKELY...BUT SPOTTERS ARE REQUESTED TO CONTACT THE NATIONAL WEATHER SERVICE WHENEVER SIGNIFICANT WEATHER OCCURS AT THEIR LOCATION. LMZ521-522-541>543-564-011545- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1100 AM CDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF THUNDERSTORMS WITH HAIL AND WIND GUSTS OVER 40 MPH THIS AFTERNOON AND EVENING...MAINLY NORTH OF THE CITIES OF GREEN BAY AND KEWAUNEE. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY LATE MONDAY. THE CHANCE FOR THUNDERSTORMS RETURNS ON WEDNESDAY NIGHT AND CONTINUES INTO THURSDAY NIGHT AS A STRONG COLD FRONT PASSES THROUGH THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. JKL WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475260, 5476473, 5476474, 5476475, 5476476, 5476477, 5476478, 5476479, 5476480, 5476481, 5476482.